# SDR 2005FA0000123

- Difficulty date: November 16, 2004
- Submitted: February 23, 2005
- Operation: General aviation
- Aircraft: N3925H
- Make and model: Mooney M20J
- Aircraft serial: 240903
- Engine: Lyc IO360A3B6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT ENGINE BEGAN RUNNING ROUGH.  READINGS FORM THE ENGINE MONITOR SHOWED THAT NR 2 CYLINDER FAILED.  PILOT ELECTED TO LAND.  INVESTIGATION SHOWED THAT BOTH UPPER THROUGH BOLTS AND BOTH UPPER CYLINDER ATTACH STUDS FOR NR 2 CYLINDER HAD FAILED AT THE CYLINDER FLANGE.  THE LOWER AT THROUGH BOLT FOR NR 1 CYLINDER WAS ALSO FOUND FAILED AT THE CYLINDER FLANGE.  ALL 4 CYLINDERS HAD BEEN REPLACED 205.2.  HOURS PREVIOUSLY AT 4177.7 HOURS.  FAILURE OF THE STUDS AND BOLTS APPEARS TO BE CONSISTENT WITH EITHER UNDER TORQUE OR OVER-TORQUE OF THE NUTS AT INSTALLATION.  (K)
